Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 72, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 1995, 7:15 PM EDT for Robeson County, North Carolina. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1995, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 24, 1995, 8:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 242314 RRA SVRILM NCC155-250000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 715 PM EDT SAT JUN 24 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 712 PM EDT A SEVERE THUNDERSTORM WAS JUST WEST OF FAIRMONT MOVING EAST AT 15 MILES AN HOUR. THE STORM WAS PRODUCING VERY HEAVY RAIN ALONG WITH 3/4 INCH HAIL. IT WILL CONTINUE TO MOVE EAST...PASSING THROUGH FAIRMONT BEFORE 745 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. SQI &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:11 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 24, 2:11 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 210 PM EDT SAT JUN 24 1995 XPCT SLGT HIER THAN NRML POPS AND SLGTLY LWR THAN NRML TEMPS THRU PD WI CONTD SW FLO. PTTRN TO RMN GNRLY THE SAME OVR THE NXT CPL OF DAZ WI BROAD WK LO PRES OVR ERN US. SHR AXIS TO RMN OVR NC TO HLP ENHNC CNVCTN. GUD TAP OF GLF MSTR AT 850 TO CONT TO KP AREA MST. TEMPS DWN A BIT FRM SEASONAL AVGS DUE TO INCRSD CLDS AND MSTR...HWVR XPCT THEM TO RMN WRM. THAT CO8MBINED WI LO LVL FLO CONDUSIVE FOR AFTN SEABRZ EACH DAY AND UPR LVL SHR AXIS WL PROVD FOR MAINLY AFTN AND NGTTM SHWRS AND TSTMS. CGG-G .MHX...NONE
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.